Semigroup Forum

, Volume 99, Issue 3, pp 591–606 | Cite as

Fractional differential equations of Sobolev type with sectorial operators

  • Yong-Kui Chang
  • Rodrigo PonceEmail author
  • Silvia Rueda
Research Article


This paper treats the asymptotic behavior of resolvent operators of Sobolev type and its applications to the existence and uniqueness of mild solutions to fractional functional evolution equations of Sobolev type in Banach spaces. We first study the asymptotic decay of some resolvent operators (also called solution operators) and next, by using fixed point results, we obtain the existence and uniqueness of solutions to a class of Sobolev type fractional differential equation. We notice that, the existence or compactness of an operator \(E^{-1}\) is not necessarily needed in our results.


Sobolev type differential equations Asymptotic decay Fractional derivative Fractional resolvent families 



The authors are grateful to the editor and anonymous referees for carefully reading this manuscript and giving valuable suggestion for improvements. Part of this work was done while S. Rueda was in the Master degree program in Mathematics at the Universidad de Talca.


  1. 1.
    Agrawal, O., Sabatier, J., Tenreiro, J.: Advances in Fractional Calculus. Springer, Dordrecht (2007)zbMATHGoogle Scholar
  2. 2.
    Araya, D., Lizama, C.: Almost automorphic mild solutions to fractional differential equations. Nonlinear Anal. 69, 3692–3705 (2008)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Arendt, W.: Vector-valued laplace transforms and Cauchy problems. Israel J. Math. 59(3), 327–352 (1987)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Arendt, W., Batty, C., Hieber, M., Neubrander, F.: Vector-Valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, vol. 96. Birkhäuser, Basel (2001)CrossRefGoogle Scholar
  5. 5.
    Balachandran, K., Anandhi, E., Dauer, J.: Boundary controllability of Sobolev-type abstract nonlinear integrodifferential systems. J. Math. Anal. Appl. 277, 446–464 (2003)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Balachandran, K., Kiruthika, S., Trujillo, J.: On fractional impulsive equations of Sobolev type with nonlocal condition in Banach spaces. Comput. Math. Appl. 62(3), 1157–1165 (2011)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Barbu, V., Favini, A.: Periodic problems for degenerate differential equations. Rend. Instit. Mat. Univ. Trieste XXVIII (Suppl.) XXVIII, 29–57 (1997)zbMATHGoogle Scholar
  8. 8.
    Carroll, R.W., Showalter, R.E.: Singular and Degenerate Cauchy Problems, Mathematics in Science and Engineering, vol. 127. Academic Press, New York (1976)Google Scholar
  9. 9.
    Chang, Y.K., Zhang, R., N’Guérékata, G.: Weighted pseudo almost automorphic mild solutions to semilinear fractional differential equations. Comput. Math. Appl. 64(10), 3160–3170 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Cuevas, C., Lizama, C.: Almost automorphic solutions to a class of semilinear fractional differential equations. Appl. Math. Lett. 21(12), 1315–1319 (2008)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Cuevas, C., de Souza, J.: \(S\)-asymptotically \(\omega \)-periodic solutions of semilinear fractional integro-differential equations. Appl. Math. Lett. 22(6), 865–870 (2009)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Cuesta, E.: Asymptotic behaviour of the solutions of fractional integro-differential equations and some time discretizations. In: Proceedings of the 6th AIMS International Conference Discrete and Continuous Dynamical Systems 2007, Dynamical Systems and Differential Equations, suppl., 277–285Google Scholar
  13. 13.
    Davies, E., Pang, M.: The Cauchy problem and a generalization of the Hille–Yosida theorem. Proc. Lond. Math. Soc. 55(1), 181–208 (1987)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Debbouche, A., Nieto, J.J.: Sobolev type fractional abstract evolution equations with nonlocal conditions and optimal multi-controls. Appl. Math. Comput. 245, 74–85 (2014)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Debbouche, A., Torres, D.: Sobolev type fractional dynamic equations and optimal multi-integral controls with fractional nonlocal conditions. Fract. Calc. Appl. Anal. 18(1), 95–121 (2015)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Favaron, A., Favini, A.: Maximal time regularity for degenerate evolution integro-differential equations. J. Evol. Equ. 10, 377–412 (2010)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Favini, A., Lorenzi, A.: Identification problems for singular integro-differential equations of parabolic type II. Nonlinear Anal. 56, 879–904 (2004)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Favini, A., Sviridyuk, G., Manakova, N.: Linear Sobolev type equations with relatively \(p\)-sectorial operators in space of ’Noises’. In: Abstract and Applied Analysis (2015)Google Scholar
  19. 19.
    Favini, A., Yagi, A.: Degenerate Differential Equations in Banach Spaces, Pure Applied Mathematics, vol. 215. Dekker, New York (1999)zbMATHGoogle Scholar
  20. 20.
    Feckan, M., Wang, J., Zhou, Y.: Controllability of fractional functional evolution equations of Sobolev type via characteristic solution operators. J. Optim. Theory Appl. 156, 79–95 (2013)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Hilfer, R.: Applications of fractional calculus in physics. In: Hilfer R. (ed.) World Scientific Publishing Co., Inc., River Edge, NJ (2000)Google Scholar
  22. 22.
    Kerboua, M., Debbouche, A., Baleanu, D.: Approximate controllability of Sobolev type fractional stochastic nonlocal nonlinear differential equations in Hilbert spaces. Electron. J. Qual. Theory Differ. Equ. 58, 1–16 (2014)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Keyantuo, V., Lizama, C., Warma, M.: Asymptotic behavior of fractional-order semilinear evolution equation. Differ. Integral Equ. 26(7/8), 757–780 (2013)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Kilbas, A., Srivastava, H., Trujillo, J.: Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies 204. Elsevier Science B.V, Amsterdam (2006)Google Scholar
  25. 25.
    Li, K., Jia, J.: Existence and uniqueness of mild solutions for abstract delay fractional differential equations. Comput. Math. Appl. 62(3), 1398–1404 (2011)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Li, F., Liang, J., Xu, H.K.: Existence of mild solutions for fractional integrodifferential equations of Sobolev type with nonlocal conditions. J. Math. Anal. Appl. 391, 510–525 (2012)CrossRefGoogle Scholar
  27. 27.
    Lizama, C., Ponce, R.: Periodic solutions of degenerate differential equations in vector-valued function spaces. Studia Math. 202(1), 49–63 (2011)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Lizama, C.: Regularized solutions for abstract Volterra equations. J. Math. Anal. Appl. 243, 278–292 (2000)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Lizama, C., N’Guérékata, G.M.: Bounded mild solutions for semilinear integro-differential equations in Banach spaces. Integr. Eqn. Oper. Theory 68(2), 207–227 (2010)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Mainardi, F.: Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models. Imperial College Press, London (2010)CrossRefGoogle Scholar
  31. 31.
    Marinoschi, G.: Functional Approach to Nonlinear Models of Water Flow in Soils, Mathematical Modelling: Theory and Applications, 21. Springer, Dordrecht (2006)zbMATHGoogle Scholar
  32. 32.
    Miller, K., Ross, B.: An Introduction to the Fractional Calculus and Fractional Differential Equations. Wiley, New York (1993)zbMATHGoogle Scholar
  33. 33.
    N’Guérékata, G.: Topics in Almost Automorphy. Springer, New York (2005)zbMATHGoogle Scholar
  34. 34.
    Ponce, R.: Hölder continuous solutions for fractional differential equations and maximal regularity. J. Differ. Equ. 10(255), 3284–3304 (2013)CrossRefGoogle Scholar
  35. 35.
    Ponce, R.: Hölder continuous solutions for Sobolev type differential equations. Math. Nachr. 287(1), 70–78 (2014)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Sukacheva, T., Kondyukov, A.: On a class of Sobolev-type equations. Bull. South Ural State Univ. 7(4), 5–21 (2014)zbMATHGoogle Scholar
  37. 37.
    Sviridyuk, G., Fedorov, V.: Linear Sobolev Type Equations and Degenerate Semigroups of Operators. De Gruyter, Berlin (2003)CrossRefGoogle Scholar
  38. 38.
    Prüss, J.: Evolutionary Integral Equations and Applications, vol. 87. Birkhäuser, Basel (1993)CrossRefGoogle Scholar
  39. 39.
    Wang, R., Chen, D., Xiao, T.: Abstract fractional Cauchy problems with almost sectorial operators. J. Differ. Equ. 252, 202–235 (2012)MathSciNetCrossRefGoogle Scholar
  40. 40.
    Zhao, J., Chang, Y.K., N’Guérékata, G.: Asymptotic behavior of mild solutions to semilinear fractional differential equations. J. Optim. Theory Appl. 156(1), 106–114 (2013)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsXidian UniversityXi’anChina
  2. 2.Instituto de Matemática y FísicaUniversidad de TalcaTalcaChile
  3. 3.Departamento de Matemática y ComputaciónUniversidad de Santiago de ChileSantiagoChile

Personalised recommendations